Alert archive / New York / River Flood Warnings in 2011

River Flood Warning 86, NWS Albany, NY

August 28, 2011Ulster County, New York

NWS Albany, NY issued this river flood warning at Aug 28, 2011, 7:21 AM EDT for Ulster County, New York. It took effect at Aug 28, 2011, 9:23 AM EDT. It was in force for 61 hr.

The area

The counties it named.

The facts

Issued
Aug 28, 2011, 7:21 AM EDT (11:21 UTC)
In effect from
Aug 28, 2011, 9:23 AM EDT
Expired
Aug 30, 2011, 10:51 PM EDT
In force
61 hr
Issued by
NWS Albany, NY
Flood severity
Major

County Ulster County, NY

The radar

The Albany radar (KENX), 79 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Esopus Creek at Mount Marion (MRNN6).

Action stage
18 ft
Minor stage
20 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01364500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

338 
WGUS41 KALY 281121
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
721 AM EDT SUN AUG 28 2011

NYC111-282321-
/O.NEW.KALY.FL.W.0086.110828T1323Z-110830T1912Z/
/MRNN6.3.ER.110828T1323Z.110829T1200Z.110830T1312Z.NR/
721 AM EDT SUN AUG 28 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ESOPUS CREEK AT MOUNT MARION.
* FROM THIS MORNING UNTIL TUESDAY AFTERNOON.
* AT  6 AM SUNDAY THE STAGE WAS...17.6 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MAJOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 9 AM 
  SUNDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 26.1 FEET AROUND 8
  AM MONDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 9
  AM TUESDAY.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   SUN   MON   MON   MON   MON

MID HUDSON TRIBUTARIES
  MOUNT MARION  20.0   17.6 SUN 06 AM  22.6  25.5  26.1  24.7  21.4

$$
6 follow-up statements
316 
WGUS81 KALY 282314
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
714 PM EDT SUN AUG 28 2011

NYC111-291114-
/O.EXT.KALY.FL.W.0086.000000T0000Z-000000T0000Z/
/MRNN6.3.ER.110828T1236Z.110829T1200Z.000000T0000Z.NR/
714 PM EDT SUN AUG 28 2011

THE FLOOD WARNING CONTINUES FOR
  THE ESOPUS CREEK AT MOUNT MARION.
* UNTIL FURTHER NOTICE. 
* AT  6 PM SUNDAY THE STAGE WAS 25.0 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 26.4 FEET BY  8 AM
  MONDAY ...THEN BEGIN FALLING.
* IMPACTS...AT 24.0 FEET FLOODING AFFECTS HOMES IN THE TOWN OF HURLEY 
  AND THE TOWN OF SAUGERTIES.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   SUN   MON   MON   MON   MON

MID HUDSON TRIBUTARIES
  MOUNT MARION  20.0   25.0 SUN 06 PM  25.0  26.2  26.4  25.9  22.8

$$
808 
WGUS81 KALY 290833
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
433 AM EDT MON AUG 29 2011

NYC111-292033-
/O.EXT.KALY.FL.W.0110.000000T0000Z-110830T1312Z/
/ASEN6.2.ER.110828T2222Z.110829T0505Z.110830T0712Z.NR/
433 AM EDT MON AUG 29 2011

THE FLOOD WARNING CONTINUES FOR
  THE ESOPUS CREEK AT ASHOKAN RESERVOIR EAST.
* UNTIL TUESDAY MORNING. 
* AT 340 AM MONDAY THE STAGE WAS 590.5 FEET. 
* FLOOD STAGE IS 589 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* THE RESERVOIR LEVEL IS FORECAST TO FALL TO BELOW FLOOD STAGE AFTER
  3 AM TUESDAY.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 AM  2 PM  8 PM  2 AM  8 AM
LOCATION         STG   STG  DAY TIME   MON   MON   MON   TUE   TUE

MID HUDSON TRIBUTARIES
  ASHOKAN RSVR  589.0  590.5 MON 04 AM 590.5 590.3 589.8 589.1 588.6

$$

NYC111-292033-
/O.EXT.KALY.FL.W.0086.000000T0000Z-110830T2010Z/
/MRNN6.3.ER.110828T1236Z.110828T2115Z.110830T1410Z.NR/
433 AM EDT MON AUG 29 2011

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY AFTERNOON... 
 
THE FLOOD WARNING CONTINUES FOR
  THE ESOPUS CREEK AT MOUNT MARION.
* UNTIL TUESDAY AFTERNOON. 
* AT 330 AM MONDAY THE STAGE WAS 22.9 FEET. 
* FLOOD STAGE IS 20 FEET. 
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 24.6 FEET BY 2 PM
  MONDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 10 AM
  TUESDAY.
* IMPACT...AT 24 FEET...FLOODING AFFECTS HOMES IN THE TOWN HURLEY 
  AND THE TOWN OF SAUGERTIES. 

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 AM  2 PM  8 PM  2 AM  8 AM
LOCATION         STG   STG  DAY TIME   MON   MON   MON   TUE   TUE

MID HUDSON TRIBUTARIES
  MOUNT MARION  20.0   22.9 MON 03 AM  23.4  24.6  24.5  22.2  20.4

$$
238 
WGUS81 KALY 292033
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
433 PM EDT MON AUG 29 2011

NYC111-300833-
/O.EXT.KALY.FL.W.0086.000000T0000Z-110831T1342Z/
/MRNN6.3.ER.110828T1236Z.110828T2115Z.110831T0742Z.NR/
433 PM EDT MON AUG 29 2011

THE FLOOD WARNING CONTINUES FOR
  THE ESOPUS CREEK AT MOUNT MARION.
* UNTIL WEDNESDAY MORNING. 
* AT 3 PM MONDAY THE STAGE WAS 23.9 FEET. 
* FLOOD STAGE IS 20 FEET. 
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 24 FEET BY 8 PM
  MONDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 3 AM
  WEDNESDAY.
* IMPACT...AT 24 FEET...FLOODING AFFECTS HOMES IN THE TOWN HURLEY 
  AND THE TOWN OF SAUGERTIES. 

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   MON   TUE   TUE   TUE   TUE

MID HUDSON TRIBUTARIES
  MOUNT MARION  20.0   23.9 MON 03 PM  24.0  23.4  22.8  22.0  20.2

$$
541 
WGUS81 KALY 300754
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
353 AM EDT TUE AUG 30 2011

NYC111-301953-
/O.EXT.KALY.FL.W.0086.000000T0000Z-110831T0742Z/
/MRNN6.3.ER.110828T1236Z.110828T2115Z.110831T0142Z.NR/
353 AM EDT TUE AUG 30 2011

THE FLOOD WARNING CONTINUES FOR
  THE ESOPUS CREEK AT MOUNT MARION.
* UNTIL LATE TONIGHT. 
* AT 3 AM TUESDAY THE STAGE WAS 22.6 FEET. 
* FLOOD STAGE IS 20 FEET. 
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE 
  AFTER 9 PM TUESDAY.
* IMPACT...AT 22 FEET...FLOODING AFFECTS ABOUT 25 HOMES ON ORLANDO 
  STREET...BUCKLEY STREET AND SANDY LANE. 

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 AM  2 PM  8 PM  2 AM  8 AM
LOCATION         STG   STG  DAY TIME   TUE   TUE   TUE   WED   WED

MID HUDSON TRIBUTARIES
  MOUNT MARION  20.0   22.6 TUE 03 AM  21.8  21.0  20.2  19.5  18.9

$$
980 
WGUS81 KALY 301547
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
1147 AM EDT TUE AUG 30 2011

NYC111-310347-
/O.EXT.KALY.FL.W.0086.000000T0000Z-110831T0730Z/
/MRNN6.3.ER.110828T1236Z.110828T2115Z.110831T0130Z.NR/
1147 AM EDT TUE AUG 30 2011

THE FLOOD WARNING CONTINUES FOR
  THE ESOPUS CREEK AT MOUNT MARION.
* UNTIL LATE TONIGHT. 
* AT 11 AM TUESDAY THE STAGE WAS 21.3 FEET AND WILL CONTINUE TO RECEDE. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE TO FALL TO BELOW FLOOD STAGE 
  AFTER 9 PM TUESDAY. 

&& 
 
                  FLD   OBSERVED              FORECAST
                                      2 PM  8 PM  2 AM  8 AM  2 PM
LOCATION        STG   STG  DAY  TIME   TUE   TUE   WED   WED   WED

MID HUDSON TRIBUTARIES
  MOUNT MARION  20.0   21.3 TUE 11 AM  21.1  20.2  19.4  18.8  18.3

$$
243 
WGUS81 KALY 310251
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
1051 PM EDT TUE AUG 30 2011

NYC111-310321-
/O.CAN.KALY.FL.W.0086.000000T0000Z-110831T0730Z/
/MRNN6.3.ER.110828T1236Z.110828T2115Z.110831T0100Z.NR/
1051 PM EDT TUE AUG 30 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE ESOPUS CREEK AT MOUNT MARION.
* AT 10 PM TUESDAY THE STAGE WAS 19.8 FEET...AND FALLING. 
* FLOOD STAGE IS 20 FEET. 
* IMPACT...AT 20 FEET...THE ESOPUS BEGINS TO SPILL OVER ITS BANKS.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       2 AM  8 AM  2 PM  8 PM  2 AM
LOCATION         STG   STG  DAY TIME   WED   WED   WED   WED   THU

MID HUDSON TRIBUTARIES
  MOUNT MARION  20.0   19.8 TUE 10 PM  19.5  18.9  18.3  17.9  17.5

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Aug 28, 4:30 AM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Aug 28, 4:30 AM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
430 AM EDT SUN AUG 28 2011

.SYNOPSIS...
HURRICANE IRENE WILL IMPACT THE REGION TODAY WITH HEAVY RAIN AND
STRONG WINDS. IRENE WILL WEAKEN AND EXIT THE AREA EARLY TONIGHT.
HIGH PRESSURE WILL BUILD FROM THE MIDWEST TO THE EASTERN SEABOARD
AND CONTROL OUR WEATHER FOR MUCH OF NEXT WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
AS OF 400 AM...WIDESPREAD RAIN...FRQUENTLY HEAVY...WAS OVER THE
ENTIREFORECAST AREA AS HURRICANE IRENE MOVES UP ALONG THE NEW JERSEY
COAST. OUR LOCAL VWP IS NOW SHOWING LOW LEVEL WINDS JUST ABOVE THE
SURFACE OF AROUND 45 MPH...WITH ASOS REPORTS FROM AREAS JUST SOUTH
OF THE FORECAST AREA REPORTING GUSTS UP TO 40 MPH. EXPECT WINDS TO
INCREASE AND BECOME STRONG THROUGH THE MORNING HOURS...REACHING
THERE PEAK IN MOST AREAS LATE THIS MORNING AND AFTERNOON. ROPICAL
STORM WARNING REMAIN IN EFFECT AS DOES THE FLOOD WATCH. STILL EXPECT
WIND GUSTS OVER 50 MPH TODAY IN MOST AREAS...WITH GUSTS OF 60 TO 65
MPH POSSIBLE...ESPECIALLY EASTERN AND SOUTHEAST PARTS OF THE
FORECAST AREA. THE OTHER THREAT IS THE POTENTIAL FOR ROTATING CELLS
AND ISOLATED TORNADOES OVER THE EXTREME SOUTHEAST PART OF THE
FORECAST AREA. DISCUSSION WITH SPC INDICATES THAT THE FORECAST AREA
IS NOT LIKELY TO BE INCLUDED IN ANY ADDITIONAL TORNADO WATCHES...BUT
WILL CONTINUE TO MONITOR. IF IRENE SHIFTS FURTHER WEST...SOME
EASTERN PARTS OF THE FORECAST AREA WOULD HAVE A HIGHER THREAT FOR
ISOLATED TORNADOS.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
IRENE EXITS THE REGION EARLY TONIGHT...WITH DRY POPS FORECAST AFTER
06Z. WINDS WILL REMAIN STRONG THROUGH ABOUT MIDNIGHT...ESPECIALLY
ACROSS NORTHERN AREAS...THEN SUBSIDE TO 10 TO 20 MPH BY SUNRISE.
LOWS TONIGHT WILL BE IN THE UPPER 40S TO MID 50S AS COOLER AIR POURS
INTO THE REGION.

MOSTLY SUNNY AND DECENT ON MONDAY WITH NORTHWEST TO WEST WINDS ONLY
5 TO 15 MPH AND HIGHS IN THE UPPER 60S AND 70S.

MAINLY CLEAR AND EVEN COOLER MONDAY NIGHT WITH LOWS IN THE MID 40S
TO LOWER 50S.

A WEAK TROF MOVING ACROSS THE NORTHERN PART OF THE FORECAST AREA
WILL PRODUCE PARTLY SUNNY SKIES WITH A SLIGHT CHANCE OF
SHOWERS/TSTMS OVER THE ADIRONDACK ZONES. ELSEWHERE MOSTLY TO PARTLY
SUNNY SKIES WITH HIGHS IN THE 70S TO AROUND 80.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
DUE TO WORKLOAD ASSOCIATED WITH HURRICANE IRENE. HAVE NOT MADE ANY
SIGNIFICANT CHANGES TO THE PREVIOUS LONG TERM FORECAST.

****PREVIOUS DISCUSSION***
HIGH PRESSURE IN THE WAKE OF IRENE WILL PROVIDE FOR FAIR WEATHER FOR
THE ENTIRE REGION FOR THE ENTIRE WORK WEEK.  A WEAK COLD FRONT
BEARING DOWN ON THE NORTHEASTERN U.S. FROM CANADA MAY KICK OFF A
CHANCE OF SHOWERS ACROSS NORTHERN ZONES AT THE START OF THE
WEEKEND...POSSIBLY ACCOMPANIED BY THUNDER.  TEMPERATURES WILL BE
QUITE SEASONABLE WITH HIGHS MOSTLY IN THE 70S TO AROUND 80 DEGREES.
LOWS WILL BE MOSTLY FROM THE MID 40S TO UPPER 50S.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
HURRICANE IRENE WILL SIGNIFICANTLY IMPACT THE TERMINALS WITH
TROPICAL STORM CONDITIONS THROUGH THE TAF PERIOD ENDING AT 06Z
MONDAY. TROPICAL STORM WARNINGS ARE IN EFFECT FOR THE ENTIRE
AREA.

AS OF 200 AM...WIDSPREAD RAIN ASSOCIATED IRENE HAD MOVED INTO ALL
THREE TAFS SITES...AND IS EXPECTED TO CONTINUE WELL INTO THE DAY ON
SUNDAY. EXPECT MAINLY IFR TO OCCAIONALLY MVFR CONDITIONS IN THIS
RAIN THROUGH ABOUT 18Z TO 20Z...THEN MAINLY MVFR CONDITIONS THROUGH
ABOUT 00Z TO 01Z MONDAY...THEN VFR CONDITIONS AFTER 01Z.

WIND SPEEDS WILL INCREASE FROM THE NORTHEAST THROUGH SUNRISE...
THEN TURN TO A MORE NORTHERLY DIRECTION AFTER SUNRISE SUNDAY
MORNING. BY AROUND NOON AND THROUGH THE AFTERNOON ALL TERMINALS WILL
BE EXPERIENCING SUSTAINED SPEEDS OF 20 TO 30 KT WITH GUSTS OF AROUND
40 TO 45 KT...POSSIBLY REACHING 50 KTS. WINDS WILL SHIFT TO THE
NORTHWEST DURING SUNDAY AFTERNOON AS IRENE TRACKS NORTHEASTWARD
THROUGH NEW ENGLAND. AFTER 00Z WINDS WILL BEGIN TO SUBSIDE...
GENERALLY BECOMING 10 TO 20 KTS WITH GUSTS OF 25 KTS BY 06Z.

DUE TO STRONG SURFACE WINDS DEVELOPING AS STRONGEST WINDS ALOFT
MOVE IN...WILL NOT MENTION LLWS AT THIS TIME.

OUTLOOK...
LATE SUN NIGHT...VFR WITH WINDS CONTINUING TO DECREASING.
MON/TUE...VFR. NO SIG WX.
WED/THU...VFR. SLIGHT CHC MAINLY PM -SHRA.

&&

.FIRE WEATHER...
EXPECT RH VALUES TO REMAIN IN THE 80 TO 100 PERCENT RANGE TODAY AS
WIDESPREAD RAIN AFFECTS THE REGION. RH VALUES MAY ACTUALLY LOWER
SOMEWHAT TONIGHT AS GUSTY NORHWEST WINDS BRINGS DRIER AIR INTO THE
REGION TONIGHT. EXPECT NORTHERLY SURFACE WINDS TO INCREASE TO 35 TO
50 MPH TODAY WITH GUSTS TO 55 TO 65 MPH. THE WINDS WILL SHIFT TO
NORTHWEST DURING THE AFTERNOON AND THEN DECREASE TONIGHT. DUE TO THE
WIDESPREAD RAIN TODAY...A WET FLAG HAS BEEN ISSUED FOR TODAY.

&&

.HYDROLOGY...
HEAVY WIND DRIVEN RAINS FROM IRENE WILL IMPACT THE REGION THROUGH
MOST OF TODAY. TOTAL QPF OF 4 TO 8 INCHES WITH UP TO 10 INCHES OVER
HIGHER TERRAIN IS EXPECTED. A FLOOD WATCH REMAINS IN EFFECT FOR THE
ENTIRE AREA. WIDESPREAD FLOODING OF MAIN STEM RIVERS IS POSSIBLE.
FLASH FLOODING...AS WELL AS FLOODING OF URBAN...POOR DRAINAGE AND
LOW LYING AREAS MAY OCCUR.

RAIN WILL TAPER OFF SUNDAY NIGHT AS IRENE PULLS AWAY FROM THE REGION.

DRY WEATHER WILL RETURN TO THE REGION MONDAY FOR MUCH OF NEXT WEEK
ALLOWING RIVERS TO RECEDE AND THE GROUND TO DRY OUT.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.CLIMATE...
RAINFALL FOR THE MONTH OF AUGUST 2011 THUS FAR STANDS AT 5.58"
WHICH IS 2.61" ABOVE NORMAL. AS IRENE MOVES THROUGH THE
REGION...WE HAVE THE POTENTIAL TO DOUBLE THIS CURRENT VALUE. HERE
ARE THE RECORD WETTEST YEARS FOR THE MONTH OF AUGUST:

1.  10.59" IN 1871
2.  10.14" IN 1856
3.   8.47" IN 1870
4.   7.58" IN 1885
5.   7.51" IN 1832
6.   7.34" IN 2004
7.   7.33" IN 1950
8.   7.28" IN 1867
9.   7.21" IN 1893
10.  7.04" IN 1971

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR CTZ001-013.
     TROPICAL STORM WARNING FOR CTZ001-013.
NY...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR NYZ032-033-038>043-
     047>054-058>061-063>066-082>084.
     TROPICAL STORM WARNING FOR NYZ032-033-038>043-047>054-058>061-
     063>066-082>084.
MA...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR MAZ001-025.
     TROPICAL STORM WARNING FOR MAZ001-025.
VT...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR VTZ013>015.
     TROPICAL STORM WARNING FOR VTZ013>015.
&&

SYNOPSIS...GJM
NEAR TERM...GJM
SHORT TERM...GJM
LONG TERM...GJM/ELH
AVIATION...GJM
FIRE WEATHER...GJM
HYDROLOGY...GJM
CLIMATE...BGM
Hazardous weather outlook, Aug 28, 3:52 AM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
352 AM EDT SUN AUG 28 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-291100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
352 AM EDT SUN AUG 28 2011

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF THE SKYWARN NET IS REQUESTED FOR ALL COUNTIES AT
THIS TIME.

In the hours before

Special weather statement, Aug 28, 3:43 AM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
343 AM EDT SUN AUG 28 2011

CTZ001-013-NYZ065-066-281000-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN DUTCHESS-
EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...
DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
343 AM EDT SUN AUG 28 2011

...WINDS ARE INCREASING ACROSS DUTCHESS AND LITCHFIELD COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR VELOCITY SIGNATURES AND
SURFACE OBSERVATIONS INDICATE NORTHEAST WINDS ARE INCREASING WITH
FREQUENT GUSTS AT OR ABOVE 30 MPH FROM THE NORTHEAST DIRECTION.
THESE WIND GUSTS ARE EXPECTED TO APPROACH 40 TO 50 MPH TOWARD 6
AM.

THE COMBINATION OF SATURATED GROUND AND STRONG WINDS MAY RESULT IN
FALLEN TREES WHICH MAY IMPACT POWERLINES. DO NOT APPROACH DOWNED
POWERLINES! NOTIFY LOCAL AUTHORITIES AND UTILITIES WHERE THESE
POWERLINES ARE DOWN. FURTHERMORE...MOTORISTS ARE URGED TO WATCH FOR
BLOCKED ROADS FROM FALLEN TREES AND TREE LIMBS.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 2:18 AM EDTFlash Flood WarningALYGreene, Ulster6 hr
Aug 28, 2:46 AM EDTFlash Flood WarningALYDutchess6 hr
Aug 28, 4:52 AM EDTFlash Flood WarningALYColumbia6 hr
Aug 28, 5:24 AM EDTRiver Flood WarningALYUlster21 hr
Aug 28, 5:55 AM EDTRiver Flood WarningALYGreene, Schoharie17 hr
Aug 28, 5:55 AM EDTRiver Flood WarningALYSchoharie23 hr
Aug 28, 7:17 AM EDTFlash Flood WarningALYAlbany, Schoharie6 hr
Aug 28, 7:43 AM EDTRiver Flood WarningALYUlster33 hr
Aug 28, 7:56 AM EDTRiver Flood WarningALYDutchess29 hr
Aug 28, 8:10 AM EDTRiver Flood WarningALYDutchess, Ulster13 hr
Aug 28, 8:17 AM EDTAreal Flood WarningALYGreene, Ulster12 hr
Aug 28, 8:38 AM EDTAreal Flood WarningALYDutchess12 hr
Aug 28, 8:51 AM EDTFlash Flood WarningALYFulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington6 hr
Aug 28, 9:17 AM EDTRiver Flood WarningALYMontgomery, Saratoga, Schenectady38 hr
Aug 28, 9:17 AM EDTRiver Flood WarningALYSchoharie20 hr
Aug 28, 9:17 AM EDTRiver Flood WarningALYMontgomery, Schoharie20 hr
Aug 28, 9:17 AM EDTRiver Flood WarningALYMontgomery, Schenectady, Schoharie38 hr
Aug 28, 9:19 AM EDTRiver Flood WarningALYRensselaer, Washington32 hr
Aug 28, 10:42 AM EDTRiver Flood WarningALYDutchess41 hr
Aug 28, 10:49 AM EDTAreal Flood WarningALYColumbia23 hr
Aug 28, 11:11 AM EDTFlash Flood WarningALYWarren, Washington6 hr
Aug 28, 11:41 AM EDTAreal Flood AdvisoryALYDutchess3 hr
Aug 28, 12:27 PM EDTFlash Flood WarningALYHerkimer6 hr
Aug 28, 12:43 PM EDTFlash Flood WatchALYAlbany, Saratoga, Schenectady, Schoharie48 hr
Aug 28, 2:50 PM EDTAreal Flood WarningALYFulton, Montgomery, Rensselaer, Saratoga, Schenectady, Washington12 hr
Aug 28, 3:14 PM EDTRiver Flood WarningALYMontgomery16 hr
Aug 28, 3:36 PM EDTRiver Flood WarningALYWashington35 hr
Aug 28, 4:50 PM EDTRiver Flood WarningALYAlbany, Saratoga, Schenectady33 hr
Aug 28, 4:54 PM EDTRiver Flood WarningALYAlbany, Rensselaer, Saratoga48 hr
Aug 28, 4:54 PM EDTRiver Flood WarningALYAlbany, Rensselaer43 hr
Aug 28, 5:00 PM EDTAreal Flood WarningALYWarren, Washington42 hr
Aug 28, 5:01 PM EDTRiver Flood WarningALYWashington34 hr
Aug 28, 5:06 PM EDTRiver Flood WarningALYUlster34 hr
Aug 28, 6:09 PM EDTAreal Flood WarningALYHerkimer14 hr
Aug 28, 6:34 PM EDTRiver Flood WarningALYUlster22 hr
Aug 28, 6:38 PM EDTRiver Flood WarningALYHerkimer, Montgomery, Oneida5 hr

Nearby

River Flood Warnings in New York, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.